MAUDE Adverse Event Report: EXACTECH, INC. MDLR RVS RMR 38MM CNLTD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. MDLR RVS RMR 38MM CNLTD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number MDLR RVS RMR 38MM CNLTD
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that during a surgical procedure, a size 38 cannulated reamer broke.Fragments, parts or pieces fell into the patient wound site and were removed.There was a surgical delay, amount of time not reported.Adverse event as a result indicated ¿no¿, ¿there are no adverse events as a result as yet¿.Patient was last known to be in stable condition following the event.The device is available for return.
 
Additional Manufacturer Narrative
After review of additional information received the following sections, have been updated accordingly: h6: the broken device reported was likely the result of applying a counterclockwise resistance force to the instrument greater than yield strength of the material, which led to crack initiation, propagation, and ultimate failure.However, this cannot be confirmed as the device was not returned for evaluation.
 
Additional Manufacturer Narrative
After review of additional information received the following sections, have been updated accordingly: b5, d8.
 
Event or Problem Description
There is nothing to return.The broken reamer was thrown in the sharps bin for disposal.
 
Additional Manufacturer Narrative
After review of additional information received the following sections, have been updated accordingly: d8, d9: device receipt; h6: the broken device reported was likely the result of applying a counter clockwise resistance force to the instrument greater than yield strength of the material, which led to crack initiation, propagation, and ultimate failure.
 
Additional Manufacturer Narrative
Upon reassessment of the reported event, it was determined that the event did not involve a death or serious injury nor would be likely to cause or contribute to a death or serious injury if the reported malfunction were to recur.As a result, this complaint event is no longer considered reportable by exactech and this report may be disregarded.

Brand Name
MDLR RVS RMR 38MM CNLTD
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15777263
Report Number1038671-2022-01444
Device Sequence Number6601177
Product Code LXH
UDI-Device Identifier10885862087805
UDI-Public10885862087805
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMDLR RVS RMR 38MM CNLTD
Device Catalogue Number321-35-38
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer02/23/2023
12/30/2022
04/13/2023
03/27/2026
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date03/13/2023
04/05/2023
05/08/2023
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown